Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Characterizations of paracompactness and Lindelöfness by the separation property


Author: Yukinobu Yajima
Journal: Proc. Amer. Math. Soc. 131 (2003), 1297-1302
MSC (2000): Primary 54B10, 54D20
Published electronically: November 6, 2002
MathSciNet review: 1948123
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The separation property in our title is that, for two spaces $X$ and $Y$, any two disjoint closed copies of $X$ in $Y$ are separated by open sets in $Y$. It is proved that a Tychonoff space $X$ is paracompact if and only if this separation property holds for the space $X$ and every Tychonoff space $Y$ which is a perfect image of $X\times \beta X$ (where $\beta X$ denotes the Stone-Cech compactification of $X$). Moreover, we give a characterization of Lindelöfness in a similar way under the assumption of paracompactness.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54B10, 54D20

Retrieve articles in all journals with MSC (2000): 54B10, 54D20


Additional Information

Yukinobu Yajima
Affiliation: Department of Mathematics, Kanagawa University, Yokohama 221-8686, Japan
Email: yajimy01@kanagawa-u.ac.jp

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06633-9
PII: S 0002-9939(02)06633-9
Keywords: Paracompact, separated by disjoint open sets, completely separated, Lindel\"{o}f
Received by editor(s): May 30, 2000
Received by editor(s) in revised form: November 12, 2001
Published electronically: November 6, 2002
Communicated by: Alan Dow
Article copyright: © Copyright 2002 American Mathematical Society